Alert archive / Texas / Flash Flood Warnings in 2016
Flash Flood Warning 80, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Aug 20, 2016, 9:20 AM CDT for Red River County, Texas; McCurtain County, Oklahoma. It was in force for 5 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 20, 2016, 9:20 AM CDT (14:20 UTC)
- Expired
- Aug 20, 2016, 2:15 PM CDT
- In force
- 5 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties McCurtain County, OK, Red River County, TX
The radar
The Western Arkansas radar (KSRX), 164 km from the middle of the area, began a volume at 14:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 20, 10:00 AM CDT | FLASH FLOOD | Watson, OK | NUMEROUS COUNTY ROADS FLOODED NEAR THE WATSON AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 40 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 2.3 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 157 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1016 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted.
693
WGUS54 KSHV 201420
FFWSHV
OKC089-TXC387-201915-
/O.NEW.KSHV.FF.W.0080.160820T1420Z-160820T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
920 AM CDT SAT AUG 20 2016
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MCCURTAIN COUNTY IN SOUTHEASTERN OKLAHOMA...
RED RIVER COUNTY IN NORTHEASTERN TEXAS...
* UNTIL 215 PM CDT
* AT 918 AM CDT...GAUGE REPORTS INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CLARKSVILLE...BOXELDER...IDABEL...BROKEN BOW...BOGATA...BAGWELL...
MANCHESTER...WRIGHT CITY...VALLIANT...DETROIT...AVERY...
MILLERTON...ANNONA...HAWORTH...GARVIN...KIOMATIA...RUFE...
CUTHAND...OAK HILL AND GOLDEN.
ADDITIONAL RAINFALL AMOUNTS OF THREE TO FOUR INCHES ARE POSSIBLE IN
THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3451 9446 3363 9449 3363 9457 3366 9455
3364 9459 3368 9459 3367 9467 3370 9464
3370 9474 3351 9475 3347 9486 3345 9531
3388 9531 3387 9530 3396 9523 3394 9516
3423 9515 3425 9505 3451 9505
$$
091 follow-up statement
919
WGUS74 KSHV 201649
FFSSHV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1149 AM CDT SAT AUG 20 2016
OKC089-TXC387-201915-
/O.CON.KSHV.FF.W.0080.000000T0000Z-160820T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCCURTAIN OK-RED RIVER TX-
1149 AM CDT SAT AUG 20 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 PM CDT FOR
MCCURTAIN AND RED RIVER COUNTIES...
AT 1147 AM CDT...GAUGE REPORTS INDICATED THUNDERSTORMS WERE
PRODUCING HEAVY RAIN OVER THE WARNED AREA. NEARLY THREE INCHES OF
RAIN HAVE ALREADY FALLEN, ESPECIALLY IN NORTHERN MCCURTAIN COUNTY..
FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CLARKSVILLE...BOXELDER...IDABEL...BROKEN BOW...BOGATA...BAGWELL...
MANCHESTER...WRIGHT CITY...VALLIANT...DETROIT...AVERY...MILLERTON...
ANNONA...HAWORTH...GARVIN...KIOMATIA...RUFE...CUTHAND...
OAK HILL AND GOLDEN.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3451 9446 3363 9449 3363 9457 3366 9455
3364 9459 3368 9459 3367 9467 3370 9464
3370 9474 3351 9475 3347 9486 3345 9531
3388 9531 3387 9530 3396 9523 3394 9516
3423 9515 3425 9505 3451 9505
$$
09What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 20, 6:53 AM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Aug 20, 6:53 AM CDT, 2 hours 27 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 653 AM CDT SAT AUG 20 2016 .AVIATION... For the 20/12Z TAFs, mostly IFR/MVFR cigs in place this morning with low level moisture pooling ahead of an approaching cold front. Numerous showers have developed this morning along and north of the I-30 corridor so the TXK terminal will be affected for much of today. Some isolated thunderstorms will be possible later today as heating enhances convection along the boundary. Farther south, convection will be more scattered along the I-20 terminals so confidence is not as high that all sites will see TSRA so have opted for VCTS to account for this uncertainty. Winds will be quite breezy out of the S/SW today just ahead of the front with speeds from 8-12 kts and possibly higher at times. The front will slow its progress this evening, and winds will go light and variable at most sites but gradually veer W/NW with fropa. Some redevelopment of lower cigs and convection will be possible after 21/03Z with the frontal boundary lingering across the region. /19/ && .PREV DISCUSSION... /issued 353 AM CDT SAT AUG 20 2016/ DISCUSSION... As have been the case the past several days, overnight and early morning radar analysis showed little to no precip activity and this morning is no exception. However, a broad ul trough translating east across the Central and North Plains has sent down a cold front draped from Southeast KS to across the South Plains early this morning, thus resulting in a cluster of showers and thunderstorms across the Rolling Plains and the Red River Valley areas. The HRRR and the NAM hints at the aforementioned precip activity possibly holding together and nearing Southeast OK a few hours after daybreak, with additional development mainly across Southeast OK and Northeast TX occurring ahead of the cold front along a mid-level theta-e axis. Brief moderate rainfall can not be ruled out. Elsewhere, daytime destabilization and plentiful low level moisture /PWATS aoa 2.00 inches/ may aid in the generation of isolated showers and thunderstorms, before a lull in precip once again takes place shortly after sunset. This lull does not look to last long as the cold front impinges on Southeast OK, Northeast TX and Northwest LA tomorrow morning, resulting in a mesoscale focus for precip. The Weather Prediction Center anticipates rainfall amounts up to aoa 1.00 inch across the aforementioned areas valid from 12Z this morning through 12z tomorrow morning, hence not excessive by any means. The cold front is shown to become quasi-stationary by tomorrow more or less across deep East TX and Central LA before becoming diffused. Though it will continue to play a factor for rainfall chances thus holding on to mentionable pops throughout the weekend is warranted. Early next week, an ul ridge across the Southeast CONUS and the Gulf is anticipated to slowly expand towards the Four-State region, leading to precip becoming less widespread. Driest day still appears to be Wednesday as the ECMWF in particular is aggressive in indicating the proximity of the center of the ul ridge to be almost overhead. This however will be short-lived as another broad ua trough progressing across the High/North Plains sends down yet another cold front and perhaps renewed precip chances by late week. Cloudy and rainy conditions will only allow temps to warm into the 80s with a few locales reaching the 90 degree mark today through Tuesday, with 90s becoming more commonplace by Wednesday. Thereafter, below norm temps will make a return /80s/ with the onset of precip. && .PRELIMINARY POINT TEMPS/POPS... SHV 88 73 88 72 / 50 50 50 30 MLU 91 74 88 71 / 50 50 50 30 DEQ 82 68 86 68 / 80 50 30 10 TXK 82 70 85 69 / 70 50 50 30 ELD 84 71 84 69 / 70 50 50 30 TYR 84 72 86 72 / 70 50 50 40 GGG 86 72 87 72 / 60 50 50 30 LFK 91 74 90 73 / 50 40 50 30 && .SHV Watches/Warnings/Advisories... AR...None. LA...None. OK...None. TX...None. && 19/29
Hazardous weather outlook, Aug 20, 5:42 AM CDT, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 542 AM CDT SAT AUG 20 2016 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-211045- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 542 AM CDT SAT AUG 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS MORNING THROUGH THIS AFTERNOON ACROSS MAINLY SOUTHEAST OKLAHOMA...EAST TEXAS...NORTHWEST LOUISIANA AND SOUTHWEST ARKANSAS...AHEAD OF A COLD FRONT SLOWLY MOVING NEAR THE REGION. LOCALLY GUSTY WINDS AND BRIEF MODERATE TO HEAVY RAINFALL WILL BE POSSIBLE WITH THE STRONGER STORMS...MAINLY ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR OF EAST TEXAS AND NORTH LOUISIANA. A LULL IN THE SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED SHORTLY AFTER SUNSET...BUT A RESURGENCE MAY OCCUR LATE TONIGHT OR EARLY SUNDAY MORNING WITH THE APPROACH OF THE COLD FRONT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THE COLD FRONT IS EXPECTED TO BECOME STATIONARY SUNDAY OVER NORTH LOUISIANA AND EAST TEXAS...AND FOCUS ADDITIONAL SCATTERED SHOWER AND THUNDERSTORM DEVELOPMENT ALONG AND SOUTH OF THE FRONT THROUGH TUESDAY. THE FRONT SHOULD LIFT BACK NORTH AND WASH OUT TUESDAY...WITH ANY SHOWERS AND THUNDERSTORM DEVELOPMENT BECOMING MORE ISOLATED BY WEDNESDAY AND THURSDAY...AS AN UPPER LEVEL RIDGE OF HIGH PRESSURE BEGINS TO BUILD WEST ALONG THE GULF COAST INTO PORTIONS OF THE REGION. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 7:32 PM CDT | Special Weather Statement | SHV | Franklin, Red River | 58 min |
| Aug 19, 8:20 PM CDT | Special Weather Statement | SHV | Morris | 40 min |
Nearby
Flash Flood Warnings in Texas, 2016Flash Flood Warnings in Oklahoma, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.